MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ INFUSION ADAPTER C100; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ INFUSION ADAPTER C100; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515306
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd phaseal¿ infusion adapter c100 experienced leakage.The following information was provided by the initial reporter: upon receiving adriamycin ivpb in chemo bag, as i was scanning the barcode i noticed a small droplet on the outside tubing nearest the insertion site on the bag.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for reported lot 2201217, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples of the reported lot were used for additional evaluation.The product was visually inspected, there was no damage or other defects observed on any of the infusion adapters.Functional testing was performed, connecting the adapter to an infusion bag, along with an injector and syringe.Liquid was extracted from the infusion bag and reintroduced into the bag, fluid moved through the system without issue and no leakage was observed.Leakage testing was performed, penetrating the membrane up to ten times.In all cases the product functioned as intended and no leakage through the membrane or any components occurred.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, no issues were found during these inspections.Based on the available information, we cannot identify a root cause related to our product or manufacturing process at this time.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer narrative.
 
Event or Problem Description
It was reported that the bd phaseal¿ infusion adapter c100 experienced leakage.The following information was provided by the initial reporter: upon receiving adriamycin ivpb in chemo bag, as i was scanning the barcode i noticed a small droplet on the outside tubing nearest the insertion site on the bag.Verbatim: bd phaseal infusion adapter c100 ref 515306, lot 2201217 manufacture date 2022-01-01 exp 2025-12-31.Upon receiving adriamycin ivpb in chemo bag, as i was scanning the barcode i noticed a small droplet on the outside tubing nearest the insertion site on the bag, i inspected the rest of the tubing and bag of adriamycin and found no more drops.The line had been primed with saline per facility protocol.It is suspected that there was a membrane disfunction at the phaseal connector port.Please let me know if you have any questions.Response received on 18-sep-2023: 1.Are you able to confirm if there was any patient involvement? if yes, what was the patient outcome? - 1.No pt involvement.2.Was there any adverse event or serious injury reported? - 2.No adverse event or serious injury.3.Please confirm the date of incident.- 3.8/23/23.4.Are you able to provide the quantity of defective product inspected? - 4.Just 1 defective that we¿ve noticed.5.What type of procedure was being performed during the incident? - 5.Doxorubicin infusion.6.What medication/solution was used? -6.Doxorubicin.7.Was the procedure completed as planned? -7.Yes.8.Is sample available to be return? if no, can a photo be provided? -8.No, no.9.Was the leak between the connection of the spike and infusion bag or was it near the spike port, closer to the tubing connection? - 9.The leak was from the access port in the bd infusion adapter (c100) due to a defective cstd membrane.

Brand Name
BD PHASEAL¿ INFUSION ADAPTER C100
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix 22520
SP   22520
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17786032
Report Number3003152976-2023-00403
Device Sequence Number6253218
Product Code ONB
UDI-Device Identifier00382905153068
UDI-Public(01)00382905153068
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number515306
Device Lot Number2201217
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown